Kentucky, 2008Flooding in Kentucky, March 18 to 21, 2008
March 18 to 21, 2008 · NWS PAH · 17 events in 17 counties and zones
Heavy rainfall amounts from 2 to 6 inches occurred over a two-day period, causing significant flooding. A very slow-moving cold front over southwest Illinois and southeast Missouri provided the focus for prolonged heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $852,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall amounts from 2 to 6 inches occurred over a two-day period, causing significant flooding. A very slow-moving cold front over southwest Illinois and southeast Missouri provided the focus for prolonged heavy rainfall. A deep southwest wind flow brought subtropical moisture across the frontal zone. The heaviest rainfall, from 4 to 6 inches, occurred in counties along the Ohio River. The two-day rainfall amount at the Paducah National Weather Service office was 4.40 inches. Other two-day totals included 5.72 at Henderson and 5.11 near Sturgis (Union County). The lowest totals occurred southeast of Paducah, especially in the Hopkinsville area. Two-day rainfall was 2.50 at Pembroke (Christian County) and 2.75 at Hanson (Hopkins County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 18, 11:38 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 18, 11:38 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1238 PM CDT TUE MAR 18 2008
.DISCUSSION...
FLOOD WATCHES WILL REMAIN AS THEY ARE. ONE OF THE MOST SIGNIFICANT
FLOOD EVENTS IN MANY YEARS CONTINUES OVER SOUTHEAST MISSOURI INTO
SOUTHWEST ILLINOIS. STORM TOTALS FROM 3-6 INCHES WITH DOPPLER
ESTIMATES REACHING 7 INCHES SINCE EARLY THIS MORNING. THE MODELS
GRADUALLY TRANSLATE THE AXIS OF CONVERGENCE AND MOIST INFLUX
INTERACTION SOUTH TONIGHT. THIS SHOULD GRADUALLY SHIFT THE HEAVIEST
RAIN AXIS SOUTH AND EAST WITH TIME ACROSS THE REMAINDER OF OUR
CWFA.
WILL CONTINUE TO MONITOR THE SEVERE WEATHER ASPECT INTO THE LATE
AFTERNOON OR EARLY EVENING...MAINLY ACROSS THAT PART OF WESTERN
KENTUCKY THAT IS JUST INTO THE WARM SECTOR...AND RELATIVELY
UNAFFECTED BY THE CURRENT HEAVY RAIN. LATE TONIGHT THROUGH
WEDNESDAY...THE PARENT UPPER LEVEL TROF CURRENTLY OVER THE
SOUTHERN PLAINS WILL EJECT NE ACROSS THE OZARKS...AND OVER TIME
PHASE WITH THE NORTHERN BRANCH...TO OUR NORTH AND EAST. THUS A
SHIFT IN THE RAIN EAST AND OUT OF THE AREA IS EXPECTED BY THE END
OF THE DAY WEDNESDAY. LEFT THUNDER OUT BASED ON A LACK OF ELEVATED
INSTABILITY.
THURSDAY SHOULD BE DRY WITH HIGH PRESSURE IN CONTROL. FRIDAY INTO
SATURDAY...A FAST MOVING SYSTEM WILL FEATURE A SURFACE LOW PASSING
JUST TO OUR NORTH. WILL MAINTAIN SLIGHT CHANCE POPS UP ALONG I-64
FOR RAIN JUST IN CASE IT SNEAKS FAR ENOUGH SOUTH. QUIET WEATHER
WITH HIGH PRESSURE IN CONTROL SATURDAY...THEN A MID LEVEL SYSTEM
WILL MOVE SE FROM THE NORTHERN PLAINS AND UPPER MIDWEST...WHICH
MAY YIELD A CHANCE OF RAIN ACROSS THE AREA SUNDAY. THE GFS HAS
COME MUCH CLOSER TO THE CONSISTENT ECMWF WITH RESPECT TO THIS
FEATURE...SO WILL BIAS THE FORECAST TOWARD THE 12Z GFS AND PREVIOUS
ECMWF RUNS FOR SUNDAY. MONDAY SHOULD BE DRY...THEN THERE IS A
SLIGHT CHANCE OF RAIN TUESDAY.
&&
.AVIATION...
POOR CONDITIONS WILL CONTINUE AT KCGI...KEVV AND KOWB AS SHOWERS
PERSIST THIS AFTERNOON AND INTO TONIGHT. CONDITIONS WILL DETERIORATE
AT KPAH AS THE AXIS OF SHOWERS AND EMBEDDED THUNDERSTORMS GRADUALLY
SHIFTS SOUTH. BOUNDARY APPEARS TO BE FARTHER SOUTH THAN WHAT THE
MODELS ARE TRYING TO DEPICT. TO THE NORTH OF THE BOUNDARY THIS MAY
RESULT IN MORE PERSISTENT IFR CONDITIONS WITH RESPECT TO CIGS AND
VSBYS. OTHERWISE MAINLY MVFR CIGS AND VSBYS ARE EXPECTED...WITH
SHIFTING WINDS AS THE MAIN BOUNDARY SETTLES SOUTH ACROSS THE AREA.
THE VARYING PLACEMENT OF THE BOUNDARY WILL MAKE FOR A DIFFICULT WIND
FORECAST...BUT WITH TIME...WINDS WILL EVENTUALLY COME AROUND TO THE
NORTH...ESPECIALLY AFTER 06Z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BALLARD-CARLISLE-
MCCRACKEN.
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR CALDWELL-CALLOWAY-CHRISTIAN-CRITTENDEN-
DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
LYON-MARSHALL-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR GIBSON-PIKE-POSEY-
VANDERBURGH.
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR SPENCER-WARRICK.
&&Hazardous weather outlook, Mar 18, 8:58 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
958 AM CDT TUE MAR 18 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
958 AM CDT TUE MAR 18 2008
...MAJOR FLOODING EVENT TODAY AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
FLOODING IS OCCURRING OR IMMINENT OVER PARTS OF THE AREA. WIDESPREAD
3 TO 6 INCH RAINFALL AMOUNTS ARE FORECAST TODAY AND
TONIGHT...ESPECIALLY OVER SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS. SOME AREAS MAY SEE 7 TO 10 INCHES OF RAIN BEFORE THE
STORM SYSTEM LEAVES THE AREA. REFER TO THE FLOOD WATCHES AND
WARNINGS IN EFFECT FOR MORE DETAILED FLOODING INFORMATION.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT...SOUTH OF A LINE FROM PERRYVILLE MISSOURI...TO MARION
ILLINOIS TO NEAR MADISONVILLE KENTUCKY. THE PRIMARY THREAT FROM ISOLATED
STRONGER STORMS IS HAIL AND GUSTY WINDS.
RIVER FLOODING WILL CONTINUE ON THE MAJOR RIVERS AS WELL. REFER TO
FLOOD STATEMENTS AND WARNINGS FOR THE LATEST INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MAJOR FLOODING OF RIVERS WILL BE ONGOING WEDNESDAY AND WILL CONTINUE
ON SOME WATERWAYS THROUGH THE REMAINDER OF THE WEEK. REFER TO THE
LATEST FLOOD WARNINGS AND STATEMENTS FOR UPDATED DETAILED
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT FLOODING AND RAINFALL AMOUNTS.
ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING FOR SEVERE STORMS.
In the hours before
Local storm report, Mar 18, 12:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
132 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM FLOOD WEST FRANKFORT 37.90N 88.93W
03/18/2008 FRANKLIN IL LAW ENFORCEMENT
1 CAR PULLED FROM WATER ON ROUTE 37
1245 PM FLOOD DALE 37.99N 88.49W
03/18/2008 HAMILTON IL LAW ENFORCEMENT
BLACKTOP FROM NORRIS CITY TO ROUTE 142 TO SOUTH OF DALE
CLOSED AT 1248PM. OTHER ROADS IN COUNTY HAVE WATER RISING
TOWARD THEM.
0114 PM FLOOD BENTON 38.01N 88.92W
03/18/2008 FRANKLIN IL LAW ENFORCEMENT
SEVERAL ROAD CLOSURES ON DEERING ROAD...SHORT CREEK
ROAD....SUGAR CREEK ROAD...15TH ST IN CHRISTOPHER...AND
WASHINGTON ST IN CHRISTOPHER
0131 PM HEAVY RAIN OWENSBORO 37.76N 87.12W
03/18/2008 M0.95 INCH DAVIESS KY TRAINED SPOTTER
&&
PSLocal storm report, Mar 18, 12:35 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
135 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM FLOOD BROWNSVILLE 38.04N 88.24W
03/18/2008 WHITE IL LAW ENFORCEMENT
6 INCHES OF WATER OVER 825 NORTH...OFF OF HAROLD
BLACKTOP.
&&
PSLocal storm report, Mar 18, 12:39 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
139 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM FLOOD ALBION 38.38N 88.06W
03/18/2008 EDWARDS IL LAW ENFORCEMENT
BROWNS TO BONE GAP ROAD...NORTH OF ROUTE 15...EAST OF
ALBION CLOSED DUE TO HIGH WATER.
&&
PSLocal storm report, Mar 18, 12:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
150 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM FLOOD 4 S BLAIRSVILLE 37.99N 87.76W
03/18/2008 POSEY IN TRAINED SPOTTER
2.20 INCHES OF RAIN REPORTED. MANY ROADS IN LOW LYING
AREAS ARE IMPASSABLE DUE TO HIGH WATER. SCHOOLS HAVE
RELEASED EARLLY IN ALL OF POSEY COUNTY DUE RISING WATERS
AND POTENTIALLY DANGEROUS DRIVING CONDITIONS.
&&
PSLocal storm report, Mar 18, 12:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
153 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLOOD WARE 37.45N 89.39W
03/18/2008 UNION IL LAW ENFORCEMENT
ROUTE 146 W FROM 127 N TO STATE ROUTE 3 CLOSED WITHIN THE
PAST HOUR.
0136 PM HEAVY RAIN CARBONDALE 37.72N 89.22W
03/18/2008 M9.75 INCH JACKSON IL TRAINED SPOTTER
0144 PM FLOOD CARBONDALE 37.72N 89.22W
03/18/2008 JACKSON IL LAW ENFORCEMENT
DOGWOOD ROAD NEAR CARBONDALE IS CLOSED.
&&
PSLocal storm report, Mar 18, 1:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HEAVY RAIN GALATIA 37.84N 88.61W
03/18/2008 M4.70 INCH SALINE IL TRAINED SPOTTER
STORM TOTAL. 2.30 SINCE 845 AM.
&&
PSFlood, Daviess
- When
- March 18, 1:00 PM CST to March 21, 4:00 PM CST
- Where
- Daviess County, Stanley to 2.58 mi N of Shorts
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 37.820, -87.250
Major urban flooding occurred in Owensboro, where the city used all 65 of its high water signs. Water was up to three feet deep in some spots. Wakes caused by vehicles driving through floodwaters aggravated damage to businesses and residential property. County schools were closed. The Red Cross opened a shelter for any evacuees. Due to flooding around gas meters, utilities were turned off to homes on a couple of streets. A landslide occurred along U.S. Highway 60 near Stanley. The road was closed for repairs. Fifteen to 20 roads were under water in the county.
Flood, Henderson
- When
- March 18, 1:00 PM CST to March 21, 8:00 AM CST
- Where
- Henderson County, Smith Mills to 1.9 mi NW of Zion
- Cause
- Heavy Rain
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 37.800, -87.770
Creeks and low-lying areas experienced major flooding. Voluntary evacuations were in effect for several neighborhoods in Henderson that were flooded. At least one family was evacuated from their flooded home by boat. Several animals were rescued from the flooded area. A Henderson church was flooded. Flooding of Canoe Creek was responsible for many of the problems. Near Audubon State Park, a mudslide pushed several trees toward U.S. Highway 41 on the north side of Henderson. Elsewhere in the county, U.S. Highway 60 was closed at the Union County line.
Flood, Union
- When
- March 18, 1:00 PM CST to March 21, 5:00 PM CST
- Where
- Union County, Uniontown to 4.62 mi NNW of Hitesville
- Cause
- Heavy Rain
- Property damage
- $153,000
- Reported by
- Emergency Manager
- Coordinates
- 37.770, -87.930
Due to flooding, U.S. Highway 60 was closed near the Henderson County line. Nine other less travelled state roads were closed. About a dozen county roads were closed. Two county roads collapsed.
Flood, Hopkins
- When
- March 18, 8:00 PM CST to March 20, 3:00 PM CST
- Where
- Hopkins County, Nebo to 2.12 mi SE of Fiddle Bow
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.380, -87.650
About 20 homes in Nortonville were evacuated when floodwaters approached.
Flood, Webster
- When
- March 18, 8:00 PM CST to March 21, 3:00 PM CST
- Where
- Webster County, Blackford to 0.87 mi N of Bellville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.450, -87.950
Several roads were closed due to flooding. Kentucky 109 between Clay and Wheatcroft was closed due to two feet of water across it. Most of the other roads were near Clay and in the Slaughter area. State Route 132 between Dixon and Clay was covered with water but not closed.
Flood, Ballard
- When
- March 18, 8:00 PM CST to March 20, 3:00 PM CST
- Where
- Ballard County, Wickliffe to 1.45 mi NE of Gage
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.970, -89.080
Numerous rural roads were closed. A water rescue was conducted on U.S. Highway 62.
Flood, Caldwell
- When
- March 18, 8:00 PM CST to March 19, 3:00 PM CST
- Where
- Caldwell County, Fredonia to 1.65 mi SSE of Dulaney
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.200, -88.070
Water was over many roads, but no closures were reported.
Flood, Carlisle
- When
- March 18, 8:00 PM CST to March 20, 3:00 PM CST
- Where
- Carlisle County, 2 mi NW of Bardwell to 1.09 mi SSW of Bardwell
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 36.891, -89.046
Flooding closed parts of U.S. Highway 62 and Kentucky 307, both major routes through the county. Highway 80 was closed west of Arlington, where a water rescue was conducted.
Flood, Crittenden
- When
- March 18, 8:00 PM CST to March 21, 5:00 PM CST
- Where
- Crittenden County, Tolu to 3.79 mi S of Weston
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.430, -88.250
Many roads were impassable for a short time. Water rose over U.S. Highway 60 near the Union County line. Several county roads were closed for a couple of days.
Flood, Fulton
- When
- March 18, 8:00 PM CST to March 19, 11:00 PM CST
- Where
- Fulton County, Hickman to 2.19 mi NNE of Cayce
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.570, -89.180
Flooding was reported in Hickman, where a few evacuations were conducted. Several roads were closed by flooding, including parts of Kentucky Highways 1354, 94, 1129, 1907, 137, and 1436.
Flood, Hickman
- When
- March 18, 8:00 PM CST to March 20, 1:00 AM CST
- Where
- Hickman County, Columbus to 2.62 mi WSW of Greenville Crossing
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.770, -89.100
Water was over U.S. Highway 51 North and Kentucky 58 West. Both are major arteries in the county. Neither was closed.
Flood, Livingston
- When
- March 18, 8:00 PM CST to March 20, 3:00 PM CST
- Where
- Livingston County, Birdsville to 1 mi SSW of Smithland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.220, -88.450
Water was over Highway 453 and a few local roads. No closures were reported.
Flood, Lyon
- When
- March 18, 8:00 PM CST to March 19, 3:00 PM CST
- Where
- Lyon County, 2 mi N of Eddyville to 1.16 mi W of Kuttawa
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 37.079, -88.070
Water was over Kentucky 1943, but the road remained open.
Flood, Marshall
- When
- March 18, 8:00 PM CST to March 19, 3:00 PM CST
- Where
- Marshall County, Sharpe to 2.05 mi N of Oak Level
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.970, -88.450
A couple of roads were closed by flooding.
Flood, McCracken
- When
- March 18, 8:00 PM CST to March 19, 3:00 PM CST
- Where
- McCracken County, St Johns to 2.43 mi SE of Shady Grove
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.970, -88.680
Several roads were closed outside the city of Paducah. Water was over Kentucky Highways 786, 996, and 1255 in spots. Those hazards were marked with signs. Flooding of the Clarks River caused water to go over a couple of secondary roads.
Flood, Graves
- When
- March 18, 8:00 PM CST to March 19, 3:00 PM CST
- Where
- Graves County, Fancy Farm to 2.42 mi N of Mayfield Graves Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.800, -88.780
Water was over many roads, mostly secondary roads. One vehicle was heavily damaged after encountering a washout. Several creeks were out of their banks.
Flood, McLean
- When
- March 18, 8:00 PM CST to March 21, 3:00 PM CST
- Where
- McLean County, Beech Grove to 1.05 mi NE of Lemon
- Cause
- Heavy Rain
- Property damage
- $49,000
- Reported by
- Law Enforcement
- Coordinates
- 37.620, -87.400
Several roads were under water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, March 18 to 23, 20082 deaths · 2 injured · $30 million · 19 events
- Flash Flood and Flooding in Missouri, March 18 to 21, 20081 death · $23 million · 12 events
- Tornado and Flash Flooding in Arkansas, March 18, 20081 death · $535,000 · EF1 · 10 events
- Flash Flooding and Flooding in Ohio, March 18 to 19, 20081 death · $158,000 · 21 events
- Flooding in Arkansas, March 18 to 31, 2008$97 million · 24 events
- Tornadoes and Flash Flood in Texas, March 18, 2008$3.5 million · EF1 · 5 events
- Flooding in Arkansas, March 18 to 31, 2008$7.6 million · 6 events
- Flash Flooding and Flooding in Indiana, March 18 to 27, 2008$3.5 million · 21 events
- Flooding in Missouri, March 18 to 23, 2008$3.8 million · 4 events
- Flooding in Indiana, March 18 to 31, 2008$660,000 · 35 events
- Wildfire in Texas, March 18 to 20, 20081 injured · $1.2 million · 7 events
- Flooding in Indiana, March 18 to 23, 2008$1.1 million · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84997, 84998, 84999, 85000, 85002, 85003, 85006, 85007, 85009, 85014, 85018, 85035, 85042, 85046, 85048, 85051, 86282.